Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Depot


 dot - Mon Oct 10, 2005 7:02 pm

I have not had a period for 17 months after taking Depot Birth Control for one year? What could be the problem?
 Shana Johnson, CNA - Tue Oct 11, 2005 2:08 am

User avatar Depo Provera stops menstration from occuring. You doctor should have explained that before prescribing the shot to you. It is completly normal not to have a period on this birth control
 dot - Tue Oct 11, 2005 7:20 am

Sorry, did not make it clear, i have stopped taking Depot for 17 months now and still have not had a period.
 Shana Johnson, CNA - Tue Oct 11, 2005 9:40 am

User avatar Ah, ok. well, it can take some time for your cycle to resume back to normal after getting off the shot, it can take an average of 12-18 months for your cycles to return to normal.

Do you have any other symptoms/problems?

I would recommed speaking with your doctor, and getting an exam to find out if there is anything else going on.
 dot - Tue Oct 11, 2005 8:01 pm

Thanks, I did have exam and she said all is ok she then gave me a 7 day pill to start up my period...nothing yet, it has been over 2 months since I took these pills..so I am going back to Doctor this week..just kind of scarey, thought someone might have some experience with this.
 Shana Johnson, CNA - Tue Oct 11, 2005 11:12 pm

User avatar Yes, it sounds like they need to get to the root of the problem as to why the periods haven't restarted yet.
It could be anumber of things completly unrelated to the depo shot.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us